Alabama, 2001Damaging Wind in Alabama, March 15, 2001
March 15, 2001 · NWS BMX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 14, 10:15 PM CST, 3 hours 40 minutes earlier.
Area forecast discussion, Mar 14, 10:15 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1015 PM CST WED MAR 14 2001
UPDATED ZONES...MAIN CONTENT CHANGE WAS FOR TORNADO WATCH COVERING
SOUTHERN TIER OF COUNTIES. REMAINDER OF FORECAST PACKAGE LOOKS ON
LINE WITH ONGOING CONDITIONS.
SURFACE LOW DEVELOPING ALONG THE EASTERN LOUISIANA COAST WILL MOVE
INTO SOUTH CENTRAL ALABAMA BY 12Z AND BEGIN FILLING AS IT ENTERS
GA. TOR WATCH COVERS AREA GENERALLY SOUTH OF A LIVINGSTON TO AUBURN
LINE. NORTHWARD EXTENT OF SEVERE IS THE QUESTION ATTM...WITH LOW
LEVELS VERY STABLE AND DEWPOINTS NEAR 50. RAINFALL COULD ADD UP
ACROSS THE AREA BUT BELIEVE AMOUNTS WILL REMAIN BELOW FFG...BUT
WILL MONITOR AREA FOR HEAVY RAIN IN SHORT PERIOD OF TIME.
75
.BHM...NONE.
In the hours before
Special weather statement, Mar 15, 12:49 AM CST, 1 hour 6 minutes before
ALZ030>033-040>050-150900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM ALABAMA
1249 AM CST THU MAR 15 2001
THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM
TORNADO WATCH NUMBER 66...
DALLAS...GREENE...HALE...PERRY...SUMTER...
THE FOLLOWING COUNTIES REMAIN IN
TORNADO WATCH NUMBER 66
WHICH IS IN EFFECT UNTIL 300 AM...
AUTAUGA...BARBOUR...BULLOCK...ELMORE...LEE...
LOWNDES...MACON...MONTGOMERY...PIKE...RUSSELL...
Thunderstorm Wind, Tallapoosa
- When
- March 15, 1:55 AM CST
- Where
- Tallapoosa County, Carrville
- Measured
- 50 kt (58 mph)
- Property damage
- $2,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.550, -85.867
Several trees and power lines were blown down near the intersection of SR 49 and SR 14.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Florida, March 15, 20011 death · 21 injured · $1.5 million · F2 · 1 event
- Tornado in Georgia, March 15, 20019 injured · $1.0 million · F2 · 1 event
- Tornado in Georgia, March 15, 20014 injured · $500,000 · F2 · 1 event
- Tornado in Florida, March 15, 2001$500,000 · F2 · 1 event
- High Wind in Kansas, March 15, 20011 death · 54 kt wind · 3 events
- Tornado in Florida, March 15, 2001$50,000 · F2 · 1 event
- Heavy Snow in Iowa, March 15 to 16, 2001$650,000 · 21 events
- Flooding in Iowa, March 15 to 16, 2001$260,000 · 29 events
- Flood and Damaging Winds in Georgia, March 15, 20011 injured · $326,000 · 53 kt wind · 9 events
- High Wind in Oklahoma, March 15, 2001$101,000 · 50 kt wind · 18 events
- Flooding in Iowa, March 15, 2001$75,000 · 2 events
- Damaging Wind in Georgia, March 15, 2001$75,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5236736.